Alert archive / New York / Wind Advisories in 2006
Wind Advisory 10, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Dec 2, 2006, 2:06 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 2:06 AM EST (07:06 UTC)
- Expired
- Dec 2, 2006, 1:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 020706 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 206 AM EST SAT DEC 2 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021800- /O.CAN.KBGM.HW.W.0003.000000T0000Z-061202T1200Z/ /O.NEW.KBGM.WI.Y.0010.061202T0706Z-061202T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 206 AM EST SAT DEC 2 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. GUSTY WINDS WILL CONTINUE TODAY AS MUCH COLDER AIR POURS INTO THE REGION. NUMEROUS REPORTS OF WIND GUSTS IN EXCESS OF 50 MPH HAVE BEEN RECEIVED EARLY THIS MORNING ACROSS NEW YORK AND PENNSYLVANIA. CONTINUED GUSTS AROUND 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON, ESPECIALLY OVER HIGH TERRAIN AND DIRECTLY DOWNWIND OF LAKES. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER 45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ PADAVONA
1 follow-up statement
000 WWUS71 KBGM 021508 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1008 AM EST SAT DEC 2 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021800- /O.CON.KBGM.WI.Y.0010.000000T0000Z-061202T1800Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1008 AM EST SAT DEC 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. GUSTY WINDS WILL CONTINUE TODAY AS MUCH COLDER AIR POURS INTO THE REGION. CONTINUED GUSTS OF 40 TO 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON... ESPECIALLY OVER HIGH TERRAIN AND DIRECTLY DOWNWIND OF LAKES. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS TO OVER 45 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES. $$ MJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:22 AM EST, 44 minutes earlier.
Area forecast discussion, Dec 2, 1:22 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
122 AM EST SAT DEC 2 2006
.AVIATION /020600Z - 030600Z/...
TYPICAL POST FRONTAL COLD ADVECTION PATTERN WITH W-NW WINDS
GUSTING 25-35 KTS THIS MORNING...BUT SUBSIDING THIS AFTERNOON TO
LESS THAN 20 KTS...AND CONTINUING TO DIMINISH AFTER 00Z. CIGS
GENERALLY VFR-MVFR WITH OCNL SNOW SHOWERS AND FLURRIES ACROSS
UPSTATE NY TERMINALS...BUT SCATTERING OUT AT KAVP THIS AFTERNOON.
&&
.PREV DISCUSSION...
/ISSUED 230 PM EST FRI DEC 1 2006/
SHORT TERM /TONIGHT THROUGH SUNDAY/...
INTENSE CONVECTIVE DEVELOPMENT AND LOCALLY HEAVY RAIN STILL EXPECTED
THE REST OF THE AFTERNOON AS SHARP COLD FRONT AND STRONG UPPER
TROUGH PUSH THROUGH. SEVERE THUNDERSTORM WATCH #875...NUMEROUS
CONVECTIVE WARNINGS...FLASH FLOOD WATCH...AND HIGH WIND WARNING ALL
ARE COVERING THIS SITUATION.
LATER TONIGHT...STRONG DRY AND COLD ADVECTION TAKE OVER...PUSHING
THE RAINFALL WELL TO OUR EAST. WE STILL COULD SEE STRONG GUSTY WINDS
BEHIND THE FRONT....AS ISALLOBARIC FORCING AND STEEPENING LOW-LEVEL
LAPSE RATES COULD YET PRODUCE 50-60 MPH GUSTS. TOWARDS
DAYBREAK...LOW-LEVEL STEERING CURRENTS AND LAKE GENERATED
INSTABILITY COULD BRING A LAKE SNOW BAND DOWN TOWARDS NORTHERN
ONEIDA COUNTY.
SATURDAY INTO SATURDAY EVENING...THE MAIN EMPHASIS WILL BE ON LAKE
EFFECT SNOW POTENTIAL FOR NORTHERN ONEIDA...WITH INCREASING MOISTURE
BELOW THE INVERSION AND DEEPENING COLD AIR. AT THIS TIME...WE THINK
AT LEAST ADVISORY CRITERIA SNOWFALL IS POSSIBLE. WELL HOLD OFF ON
ANY WATCHES...THOUGH...UNTIL AT LEAST THIS EVENING...IN ORDER TO LET
THE SQUALL LINE AND ITS MYRIAD OF HAZARDS EXIT THE REGION.
LATER SATURDAY NIGHT AND SUNDAY LOOK CHILLY...BUT MAINLY DRY. -MJ
AVIATION /011800Z - 021800Z/...
COMPLEX SITUATION WITH WARM FRONT STILL IN CENTRAL NY AND COLD FRONT
EXPECTED WITHIN THE NEXT 6 HOURS. VLIFR CIGS ON N SIDE OF FRONT IN
SYR AND UCA WILL LIFT WITHIN 2 HOURS WITH SFC LOW AND TRIPLE POINT
PUSHING NE ACROSS FAR WRN NY. E WINDS AT THESE 2 SITES SHIFTING TO
SE AND S LIKE SITES FURTHER S. WINDS WILL PICK UP TO 15 WITH HIGHER
GUSTS AHEAD OF COLD FRONT. BROKEN LINES AND BOWS WITH SOME THUNDER
WILL MOVE THROUGH FROM W TO E WITH IFR VSBY AND CIGS AND STRONG
GUSTY WINDS 19 TO 22Z. THIS HEAVIER RAIN WITH STRONG COLD FRONT.
BEHIND COLD FRONT WINDS WILL SHIFT TO W AND PICK UP FURTHER TO 20 TO
30 KTS SUSTAINED. MVFR AND VFR CIGS AND VFR VSBYS WITH NO PRECIP.
LATE TONIGHT INTO SATURDAY W TO NW WINDS SUBSIDE SOME BUT BECOMES
ALIGNED AS COLDER AIR SETS OFF LAKE EFFECT. CONDITIONS MAY FALL TO
MVFR ESPECIALLY SYR AND UCA. -TAC
LONG RANGE /SUNDAY NIGHT - FRIDAY/...
A STRONG SHORT WAVE AND A COASTAL SFC LOW WITH INVERTED TROF WILL
PUSH THROUGH SUNDAY NIGHT WITH SOME SNOW. HEAVIER COASTAL PRECIP
STAYS TO THE SE OF THE CWA SO BEST ACCUMULATING SNOW IN NORTH WITH
LAKE ENHANCEMENT AND COLDER AIR. FLOW LINES UP LATE MONDAY BUT BRIEF
AS A SFC LOW PASSES TO THE N. MORE LES BEHIND THIS FEATURE INTO
FRIDAY. FOLLOWED HPC GUIDANCE WITH HIGHER POPS IN CENTRAL NY FOR
LES...BUT STILL JUST CHC POPS. UL TROF REMAINS OVER NE US THROUGH
THIS PERIOD. -TAC
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062 UNTIL 7 AM SATURDAY.
PA...HIGH WIND WARNING FOR PAZ038>040-043-044-047-048-072 UNTIL 7
AM SATURDAY.
&&
AVIATION...JABHazardous weather outlook, Dec 1, 7:25 PM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 725 PM EST FRI DEC 1 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-022330- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 725 PM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT STRONG WESTERLY WINDS WILL CAUSE DAMAGE TO TREES, POWER LINES, AND BUILDINGS. A HIGH WIND WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL NOT BE NEEDED FOR THE REMAINDER OF THE OVERNIGHT PERIOD.
In the hours before
Local storm report, Dec 1, 9:36 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
936 PM EST FRI DEC 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND GST SYRACUSE 43.04N 76.14W
12/01/2006 M49.00 MPH ONONDAGA NY ASOS
49 MPH WIND GUST.
0337 PM TSTM WND DMG BRACKNEY 41.98N 75.92W
12/01/2006 SUSQUEHANNA PA DEPT OF HIGHWAYS
LARGE TREE BLOWN DOWN.
0338 PM TSTM WND DMG WHITNEY POINT 42.33N 75.97W
12/01/2006 BROOME NY EMERGENCY MNGR
TREES DOWN.
0345 PM NON-TSTM WND DMG SCRANTON 41.40N 75.67W
12/01/2006 LACKAWANNA PA COUNTY OFFICIAL
TREES AND WIRES DOWN.
0347 PM TSTM WND DMG FACTORYVILLE 41.56N 75.78W
12/01/2006 WYOMING PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
0347 PM TSTM WND DMG MARATHON 42.44N 76.04W
12/01/2006 CORTLAND NY EMERGENCY MNGR
TREES AND WIRES DOWN. POWER OUTAGES REPORTED.
0350 PM TSTM WND DMG GROTON 42.59N 76.37W
12/01/2006 TOMPKINS NY TRAINED SPOTTER
TREES DOWN.
0356 PM TSTM WND DMG BLAKELY 41.49N 75.60W
12/01/2006 LACKAWANNA PA COUNTY OFFICIAL
TREES AND WIRES DOWN.
0400 PM TSTM WND DMG GREENE 42.33N 75.77W
12/01/2006 CHENANGO NY EMERGENCY MNGR
TREES DOWN.
0405 PM TSTM WND DMG SMYRNA 42.69N 75.57W
12/01/2006 CHENANGO NY EMERGENCY MNGR
TREES DOWN.
0418 PM TSTM WND DMG CAMDEN 43.34N 75.75W
12/01/2006 ONEIDA NY BROADCAST MEDIA
POLES SNAPPED.
0443 PM TSTM WND DMG 5 W HAWLEY 41.48N 75.27W
12/01/2006 WAYNE PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
0450 PM TSTM WND GST NUANGOLA 41.16N 75.98W
12/01/2006 M76.00 MPH LUZERNE PA BROADCAST MEDIA
76 MPH WIND GUST MEASURED ON PENOBSCOT MOUNTAIN AT ABOUT
2200 FEET ELEVATION.
0452 PM TSTM WND DMG DORRANCE 41.10N 76.00W
12/01/2006 LUZERNE PA AMATEUR RADIO
TREES DOWN AND POWER OUT
0452 PM TSTM WND DMG DORRANCE 41.10N 76.00W
12/01/2006 LUZERNE PA AMATEUR RADIO
ROOF BLOWN OFF OF A FIRE DEPARTMENT BUILDING. POSSIBLE
TORNADO.
0452 PM TSTM WND DMG DORRANCE 41.10N 76.00W
12/01/2006 LUZERNE PA AMATEUR RADIO
ROOF BLOWN OFF FIRE DEPT. POSSIBLE TORNADO DAMAGE.
0454 PM TSTM WND DMG 5 S GLEN SUMMIT 41.08N 75.87W
12/01/2006 LUZERNE PA AMATEUR RADIO
*** 5 INJ *** SUPERMARKET WINDOWS BLOWN IN. HEAVY
BUILDING DAMAGE TREES AND WIRES DOWN. POSSIBLE TORNADO. 5
INJURIES ARE SERIOUS.
0455 PM TSTM WND GST AVOCA 41.34N 75.74W
12/01/2006 M66.00 MPH LUZERNE PA BROADCAST MEDIA
66 MPH WIND GUST MEASURED BY WNEP TV 16.
0455 PM TSTM WND DMG MOUNTAIN TOP 41.17N 75.90W
12/01/2006 LUZERNE PA BROADCAST MEDIA
DAMAGE TO THE ROOF OF CRESTWOOD HIGH SCHOOL. MEASURED
WIND GUST TO 65 MPH.
0455 PM TSTM WND DMG CLINTON 43.05N 75.38W
12/01/2006 ONEIDA NY BROADCAST MEDIA
TREES DOWN.
0517 PM TSTM WND DMG 2 E GREENTOWN 41.32N 75.28W
12/01/2006 PIKE PA PUBLIC
TREES DOWN.
0524 PM HAIL HALCOTTSVILLE 42.20N 74.60W
12/01/2006 E0.88 INCH DELAWARE NY PUBLIC
0530 PM HAIL ROSCOE 41.93N 74.92W
12/01/2006 E0.75 INCH SULLIVAN NY PUBLIC
0535 PM HAIL MARGARETVILLE 42.14N 74.65W
12/01/2006 E0.75 INCH DELAWARE NY PUBLIC
0540 PM TSTM WND DMG 10 SE NARROWSBURG 41.50N 74.93W
12/01/2006 SULLIVAN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0544 PM TSTM WND DMG MONTICELLO 41.65N 74.69W
12/01/2006 SULLIVAN NY EMERGENCY MNGR
TREES AND WIRES DOWN
0545 PM TSTM WND GST LOCH SHELDRAKE 41.77N 74.67W
12/01/2006 M60.00 MPH SULLIVAN NY TRAINED SPOTTER
TREES AND WIRES DOWN.
0555 PM TSTM WND DMG ROCK HILL 41.63N 74.60W
12/01/2006 SULLIVAN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0556 PM TSTM WND DMG 10 W MILFORD 41.32N 74.99W
12/01/2006 PIKE PA AMATEUR RADIO
TREES AND WIRES DOWN AROUND GOLD KEY LAKE.
0605 PM TSTM WND DMG WURTSBORO 41.58N 74.49W
12/01/2006 SULLIVAN NY AMATEUR RADIO
TREES AND WIRES DOWN.
&&
DJNNearby
Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.